MAUDE Adverse Event Report: AVANOS MEDICAL INC BALLARD* CLOSED SUCTION SYSTEM; BALLARD* CLOSED SUCTION CATHETER, MANIFOLD ELBOW, NEONATAL/PEDIATRIC

AVANOS MEDICAL INC BALLARD* CLOSED SUCTION SYSTEM; BALLARD* CLOSED SUCTION CATHETER, MANIFOLD ELBOW, NEONATAL/PEDIATRIC
Model Number 93827
Medical Device Problem Codes Material Integrity Problem (2978); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H6: 3038: catheter.The product involved in the report has not been returned.A review of the device history record is in-progress.All information reasonably known as of 10 dec 2024 has been included in the health authority report.Should additional information be obtained a follow-up health authority report will be provided.The information provided by airlife represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to airlife.Airlife has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the airlife complaint database and is identified as complaint(b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a airlife product is defective or causes serious injury.
 
Event or Problem Description
It was reported that the tip of the inline suction catheter was bent, affected the pressures on the ventilator.
 
Additional Manufacturer Narrative
H6: 3038: catheter.The product involved in the report has not been returned.A review of the device history record is in-progress.All information reasonably known as of 10 dec 2024 has been included in the health authority report.Should additional information be obtained a follow-up health authority report will be provided.The information provided by airlife represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to airlife.Airlife has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the airlife complaint database and is identified as complaint - (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a airlife product is defective or causes serious injury.The complaint of "the tip of the inline suction catheter was bent, affected the pressures on the ventilator." regarding part 200 was not confirmed as the sample of the affected device was not available for evaluation nor were any photos/videos of the issue provided.Device history records were reviewed and there were no abnormal processing issues noted.All products/packaging were produced per the approved manufacturing procedures, specifications, and inspections.A risk assessment was performed, and the ultimate risk was determined to be low which does not require the initiation of a capa.This is the first complaint regarding the same part and a similar issue within the 24 months preceding this reported event.A resolution letter was sent to the customer.Complaints will continue to be monitored for possible trends.
 
Event or Problem Description

Common Device Name
BALLARD* CLOSED SUCTION CATHETER, MANIFOLD ELBOW, NEONATAL/PEDIATRIC
Manufacturer (Section D)
AVANOS MEDICAL INC
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT S DE RL DE CV
carretera internacional
salida norte no. 1053
magdalena, mexico 84160
MX   84160
Manufacturer Contact
melissa brickley
2710 northridge dr nw suite a
grand rapids, MI 49544
6162598415
MDR Report Key20897831
Report Number8030647-2024-00091
Device Sequence Number20096706
Product Code BSY
UDI-Device Identifier00609038938271
UDI-Public(01)00609038938271(10)30318074
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number93827
Device Catalogue Number200
Device Lot Number30318074
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2024
Supplement Date Received by Manufacturer11/14/2024
Initial Report FDA Received Date12/10/2024
Supplement Report FDA Received Date04/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown